Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Cardinal interpolation by multivariate splines


Authors: C. K. Chui, K. Jetter and J. D. Ward
Journal: Math. Comp. 48 (1987), 711-724
MSC: Primary 41A05; Secondary 41A15, 41A63
DOI: https://doi.org/10.1090/S0025-5718-1987-0878701-2
MathSciNet review: 878701
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to investigate cardinal interpolation using locally supported piecewise polynomials. In particular, the notion of a commutator is introduced and its connection with the Marsden identity is observed. The order of a commutator is shown to be equivalent to the Strang and Fix conditions that arise in the study of the local approximation orders using quasi-interpolants. We also prove that scaled cardinal interpolants give these local approximation orders.


References [Enhancements On Off] (What's this?)

  • [1] S. Agmon, Lectures on elliptic boundary value problems, Van Nostrand, Princeton, N. J., 1965. MR 0178246 (31:2504)
  • [2] C. de Boor & K. Höllig, "B-splines from parallelepipeds," J. Analyse Math., v. 42, 1983, pp. 99-115. MR 729403 (86d:41008)
  • [3] C. de Boor, K. Höllig & S. Riemenschneider, "Bivariate cardinal interpolation by splines on a three direction mesh," Illinois J. Math., v. 29, 1985, pp. 533-566. MR 806466 (87b:65008)
  • [4] C. de Boor & R.-Q. Jia, "Controlled approximation and a characterization of the local approximation order," Proc. Amer. Math. Soc., v. 95, 1985, pp. 547-553. MR 810161 (87d:41025)
  • [5] J. H. Bramble & S. R. Hilbert, "Estimation of linear functionals on Sobolev spaces with application to Fourier transforms and spline interpolation," SIAM J. Numer. Anal., v. 7, 1970, pp. 112-124. MR 0263214 (41:7819)
  • [6] W. Dahmen & C. A. Micchelli, "Translates of multivariate splines," Linear Algebra Appl., v. 52/53, 1983, pp. 217-234. MR 709352 (85e:41033)
  • [7] W. Dahmen & C. A. Micchelli, "Recent progress in multivariate splines," in Approximation Theory IV (C. K. Chui, L. L. Schumaker & J. D. Ward, eds.), Academic Press, New York, 1983, pp. 27-121. MR 754343 (85h:41013)
  • [8] W. Dahmen & C. A. Micchelli, "On the approximation order from certain multivariate spline spaces," J. Austral. Math. Soc., v. 26, 1984, pp. 233-246. MR 765640 (87j:41032)
  • [9] P. O. Frederickson, Generalized Triangular Splines, Mathematics Report 7-71, Lakehead Univ., 1971.
  • [10] W. Rudin, Functional Analysis, McGraw-Hill, New York, 1973. MR 0365062 (51:1315)
  • [11] I. J. Schoenberg, Cardinal Spline Interpolation, SIAM Publ., Philadelphia, Pa., 1973. MR 0420078 (54:8095)
  • [12] I. J. Schoenberg, "Cardinal interpolation and spline functions," J. Approx. Theory, v. 2, 1969, pp. 167-206. MR 0257616 (41:2266)
  • [13] I. J. Schoenberg, "Cardinal interpolation and spline functions: II. Interpolation of data of power growth," J. Approx. Theory, v. 6, 1972, pp. 404-420. MR 0340899 (49:5649)
  • [14] L. L. Schumaker, Spline Functions: Basic Theory, Wiley, New York, 1981. MR 606200 (82j:41001)
  • [15] G. Strang & G. Fix, "A Fourier analysis of the finite element variational method," C.I.M.E. II Cilo 1971, Constructive Aspects of Functional Analysis (G. Geymonat, ed.), 1973, pp. 793-840.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A05, 41A15, 41A63

Retrieve articles in all journals with MSC: 41A05, 41A15, 41A63


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1987-0878701-2
Keywords: Cardinal interpolation, scaled cardinal interpolation, Fourier transform, discrete Fourier transform, box splines, Marsden identity
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society